MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J472H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device ml7058, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and suture was used.The thread of the suture is easy to break.There were no patient consequences reported.
 
Additional Manufacturer Narrative
An empty opened foil, an empty labeled winding former, a needle/suture piece and a suture piece of product were received for evaluation.During the visual inspection of sample, the swage and attachment area were noted to be as expected and marks were observed on the needle by use of the surgical instrument and the suture piece was noted used and with body fluids, the ends of the second suture piece present damaged (cut) appears to be by use of a surgical instrument.The product contains an absorbable suture and as the sample was received open, the time of exposure of sutures to the environment could not be determined and no functional test can be performed due to sample condition.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Per the condition of the sample received, the assignable cause of the performance breakage suture suggest an improper handling.

Brand Name
VCL CT BRD VIO 36IN 2-0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9292790
Report Number2210968-2019-89700
Device Sequence Number2310521
Product Code GAM
UDI-Device Identifier10705031040250
UDI-Public10705031040250
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberJ472H
Device Lot NumberML7058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/06/2019
Patient Sequence Number1